An SU(2) anomaly

Edward Witten

Research output: Contribution to journalArticlepeer-review

758 Scopus citations

Abstract

A new restriction of fermion quantum numbers in gauge theories is derived. For instance, it is shown that an SU(2) gauge theory with an odd number of left-handed fermion doublets (and no other representations) is mathematically inconsistent.

Original languageEnglish (US)
Pages (from-to)324-328
Number of pages5
JournalPhysics Letters B
Volume117
Issue number5
DOIs
StatePublished - Nov 18 1982

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics

Fingerprint

Dive into the research topics of 'An SU(2) anomaly'. Together they form a unique fingerprint.

Cite this